# SDR 421C111003DG

- Difficulty date: November 12, 2003
- Submitted: November 14, 2003
- Operation: General aviation
- Aircraft: N27RX
- Make and model: Cessna 421C
- Aircraft serial: 421C0404
- Aircraft time: 7,439 hours
- Engine: Cont GTSIO520*
- Engine time: 1,158 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 654654
- Part serial: NA
- Condition: Worn
- Location: Engine
- Part time: 1,158 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ON ENGINE START-UP, REAR PASSENGERS NOTED GREATER THAN USUAL SMOKE EMITTED FROM EXHAUST ON NR 1 ENGINE.  THE PILOT SHUT DOWN AND PERFORMED A VISUAL INSPECTION OF THE ENGINE NACELLE FOR OIL AND/OR OTHER ABNORMAL CONDITIONS:  NONE NOTED.  THE PILOT PERFORMED ANOTHER START WITH SIMILAR RESULTS OF LIGHT SMOKE WHICH DISSAPEARED WITH INCREASED RPM.  THERE WERE NO UNUSUAL GAUGE INDICATIONS ON HIGH POWER RUN-UP.  MAINTENANCE WAS CALLED TO INVESTIGATE.  THE NEXT START-UP PRODUCED LITTLE SMOKE.  A PRECAUTIONARY CYLINDER COMPRESSION CHECK REVEALED NR 1 CYLINDER TO HAVE BELOW SPEC. COMPRESSION.  THE CYLINDER WAS REMOVED FOR INVESTIGATION AND REVEALED WORN CYLINDER WALLS AND A STUCK OIL CONTROL RING.  THE CYLINDER/PISTON AS
